Kytril and Hair Loss
There are a number of side effects that may occur with Kytril. Hair loss is a common side effect that occurs in up to 3 percent of people taking the drug. Since hair loss typically occurs with radiation and chemotherapy, however, it may not actually be a side effect of Kytril. If you are taking Kytril and hair loss occurs, talk to your healthcare provider.
Hair loss is a side effect reported in up to 3 percent of people taking Kytril® (granisetron hydrochloride). Kytril is a medication used to prevent nausea and vomiting due to chemotherapy or radiation. However, it is most likely that hair loss is a side effect of the chemotherapy or radiation itself, rather than Kytril.
Hair loss is a common side effect of radiation or chemotherapy treatments for cancer (see Chemotherapy and Hair Loss). If you are taking Kytril to prevent nausea or vomiting related to chemotherapy or radiation, it is very likely that the hair loss is due to the chemotherapy or radiation itself, not the Kytril.
If you experience hair loss while taking Kytril, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying a different nausea and vomiting medication.